Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 49, NWS Fort Worth, TX

May 6, 2006Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 6, 2006, 2:47 AM CDT for Robertson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2006, 2:47 AM CDT (07:47 UTC)
Expired
May 6, 2006, 5:00 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 060750
FFWFWD
TXC395-061000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
247 AM CDT SAT MAY 6 2006

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 500 AM CDT

* AT 245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS MOVING INTO        
  ROBERTSON COUNTY.  THESE STORMS ARE CAPABLE OF PRODUCING BETWEEN 2 
  AND 3 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME WHICH WILL     
  RESULT IN FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED 
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. 

LAT...LON 3091 9637 3076 9645 3070 9656 3075 9663
      3077 9661 3091 9669 3094 9675 3104 9677
      3107 9681 3111 9681 3135 9632 3126 9634
      3099 9624

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 1:03 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 6, 1:03 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
103 AM CDT SAT MAY 6 2006

.UPDATE...
HAVE SENT AN UPDATE TO ADD FREESTONE...LIMESTONE...LEON...AND
ROBERTSON COUNTIES TO TORNADO WATCH #297. HAVE ALSO CLEARED JACK
AND YOUNG COUNTIES FROM SEVERE THUNDERSTORM WATCH #296 AND HAVE
CLEARED ELLIS...HOOD...JOHNSON...PALO PINTO...PARKER...AND
STEPHENS FROM TORNADO WATCH #297.

#58

&&

.AVIATION...
645 PM FRI MAY 5 2006
TSTMS BUILDING THIS EVENING TO THE WEST AND WILL CONTINUE THROUGH
TONIGHT. NO SIG CHANGES TO THE TAFS WITH THE EXCEPTION OF SOME
LOWER CIGS TOWARD MORNING. MODELS CONTINUE TO DISAGREE WITH WIND
FIELDS AND TIMING OF PRECIP...BUT CURRENTLY THINK THAT TSTMS WILL
CONGLOMERATE SOMETIME AFTER DARK TO THE WEST AND MOVE EAST
OVERNIGHT. CURRENT TIMING SHOWS TEMPO 06-10Z AT DFW FOR TSTM
ARRIVAL. THIS MAY NEED TO BE ADJUSTED UPWARD LATER. PRECIP SHOULD
END SOMETIME DURING THE MID MORNING TOMORROW...AND WILL SHOW
IMPROVING CIGS/VSBY BY MID MORNING. /DUNN/

&&

.PREV DISCUSSION...
1153 PM CDT FRI MAY 5 2006
WILL TAKE THE SEVERE AND HEAVY RAIN WORDING OUT OF THE
NORTHEASTERN HALF OF NORTH TEXAS FOR THE OVERNIGHT PERIOD. SEVERE
STORMS WILL CONTINUE TO AFFECT THE SOUTHWEST HALF. REST OF PACKAGE
OKAY.

926 PM CDT FRI MAY 5 2006
SEVERE TSTM WATCH UPGRADED TO TORNADO AND EXTENDED SOUTHEAST.
UPDATE OUT ASAP.

711 PM CDT FRI MAY 5 2006
QUICK UPDATE TO PUBLISH FOR SEVERE THUNDERSTORM WATCH 296...ALONG
AND WEST OF A LINE THROUGH
JACK...PARKER...HOOD...SOMERVELL...BOSQUE...CORYELL TO LAMPASAS.
STRONG SUPERCELLS OUT IN THE ROLLING PLAINS MOVING TOWARDS
EASTLAND AS THIS IS WRITTEN. 84

343 PM CDT FRI MAY 5 2006
ANOTHER TRICKY FORECAST FOR TONIGHT WITH ANOTHER OVERNIGHT RAIN
AND THUNDERSTORM EVENT ON THE HORIZON. RIGHT NOW...THE STATIONARY
BOUNDARY THAT HAS BEEN SLOWLY MOVING AROUND NORTH TEXAS THE PAST
FEW DAYS IS IN THE FAR SOUTHERN SECTIONS OF THE CWA. CUMULUS CAN
BE SEEN ON SATELLITE DEVELOPING ALONG THIS LINE BUT NO SHOWERS OR
STORMS HAVE DEVELOPED YET. WILL HAVE TO WATCH THIS AREA FIRST FOR
DEVELOPMENT THIS AFTERNOON AND EVENING. ALSO...SOME SHOWERS AND
THUNDERSTORMS ARE MOVING INTO THE COUNTIES ALONG THE RED
RIVER...BUT THOSE SHOWERS AND STORMS HAVE QUICKLY DISSIPATED AND
HAVE BEEN OF NO CONCERN AT THIS TIME.

MODELS ARE IN AGREEMENT THAT ANOTHER MCS WILL DEVELOP IN WEST
TEXAS AND THEN TRACK EAST ACROSS NORTH TEXAS DURING THE OVERNIGHT
HOURS. TIMING AND PLACEMENT OF THE MCS HAS BEEN THE TRICKY PART
BUT HAVE OPTED TO TAKE THE SOUTHERN ROUTE AND MOVE THE MAIN MCS
ALONG THE BOUNDARY TO OUR SOUTH. IT APPEARS THAT ANOTHER MCS WILL
ALSO DEVELOP AND MOVE OFF TO THE NORTHEAST ACROSS OUR NORTHERN
COUNTIES AND INTO OKLAHOMA. THEREFORE...HAVE KEPT HIGH POPS ACROSS
ALL THE CWA TONIGHT. SEVERE WEATHER WILL BE POSSIBLE AGAIN ACROSS
ALL THE AREA TONIGHT WITH DAMAGING WINDS...HAIL...AND LOCALLY
HEAVY RAINFALL AS THE MAIN THREATS. HAVE DECIDED NOT TO ISSUE A
FLASH FLOOD WATCH AT THIS TIME AS IT APPEARS THE STORMS WILL BE
MOVING FAST ENOUGH TO CAUSE NO MORE THAN JUST LOCALIZED FLOODING.
GENERAL CONSENSUS IS THAT THE STORMS WILL NOT REALLY GET GOING IN
NORTH TEXAS UNTIL AFTER 10 PM AND THEN SPREAD FROM WEST TO
EAST...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS POP UP
DURING THE EVENING HOURS.

BEGINNING LATE SATURDAY MORNING/EARLY AFTERNOON WE WILL BEGIN TO
DRY OUT FROM WEST TO EAST. THE REST OF THE WEEKEND LOOKS DRY AND
THEN BEGIN TO INTRODUCE LOW POPS BEGINNING MONDAY AND LASTING
THROUGH THE WEEK. BEST CHANCES FOR RAIN WILL BE MONDAY NIGHT INTO
TUESDAY AS AN UPPER LEVEL SYSTEM SKIRTS JUST NORTH OF THE RED
RIVER...AND AGAIN ON WEDNESDAY/THURSDAY WHEN A COLD FRONT COMES
THROUGH THE REGION. TEMPERATURES WILL COOL SLIGHTLY WITH THIS
FRONT AND HAVE OPTED TO SIDE WITH THE GFS ON THIS SITUATION. AS
FOR TEMPERATURES THIS WEEK...HAVE GENERALLY GONE A DEGREE OR SO
COOLER THAN GUIDANCE GIVEN THAT GUIDANCE HAS BEEN RUNNING A LITTLE
WARM LATELY. TEMPERATURES WILL BE WARM ON TUESDAY BEFORE THE FRONT
AND WILL SEE A WARMING TREND INTO THE WEEKEND AFTER THE FRONT.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  78  59  82 /  20   0  20  30
WACO, TX              60  82  61  86 /  20   0  10  30
PARIS, TX             56  72  55  77 /  30   0  10  30
DENTON, TX            55  76  57  80 /  20   0  20  30
MCKINNEY, TX          56  76  57  80 /  20   0  20  30
DALLAS, TX            57  78  59  82 /  20   0  20  30
TERRELL, TX           57  78  57  81 /  30   0  10  30
CORSICANA, TX         57  79  59  84 /  20   0  10  30
TEMPLE, TX            60  83  63  87 /  20   0  10  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 AM SATURDAY FOR TXZ129-TXZ130-TXZ132-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ147-TXZ156-TXZ157-TXZ158-
TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

&&

/58
Hazardous weather outlook, May 5, 4:00 PM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI MAY 5 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM BOWIE TO
DENTON TO SULPHUR SPRINGS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST TEXAS THIS AFTERNOON
AND MOVE EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THAT EXTENDS
ACROSS CENTRAL TEXAS.  A COMPLEX OF STRONG TO SEVERE STORMS WILL
LIKELY AFFECT THE GOLDTHWAITE...LAMPASAS...AND TEMPLE AREAS LATE
THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT ALONG AND
NORTH OF THE FRONTAL BOUNDARY AS MOISTURE IS LIFTED NORTH. A SECOND
COMPLEX OF STORMS SHOULD THEN MOVE EAST ACROSS THE NORTHERN HALF OF
NORTH TEXAS...INCLUDING THE DALLAS FORT WORTH METROPLEX DURING THE
EARLY MORNING HOURS. LARGE HAIL AND ISOLATED STRONG WINDS WILL BE
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY...
RESULTING IN FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE
RECEIVED HEAVY RAIN IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL BEING THE MAIN
SEVERE WEATHER THREAT.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHERN SECTIONS OF NORTH TEXAS
AFTER 6 PM....AND ELSEWHERE IN THE SLIGHT RISK AREA AFTER 11 PM.

07

In the hours before

Local storm report, May 6, 1:47 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 AM CDT SAT MAY 06 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     WACO                    31.57N  97.18W
05/06/2006                   MCLENNAN           TX   BROADCAST MEDIA

            NUMEROUS TREES AND SIGNS BLOWN DOWN - POWER OUT
            THROUGHOUT WACO - NO KNOWN INJURIES
Local storm report, May 6, 1:59 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 AM CDT SAT MAY 06 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      HARKER HEIGHTS          31.06N  97.65W
05/06/2006                   BELL               TX   EMERGENCY MNGR

            HARKEN HEIGHTS. SEVERAL FLOODED STREETS CLOSED TO
            TRAFFIC.
Local storm report, May 6, 2:00 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 AM CDT SAT MAY 06 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      KILLEEN                 31.10N  97.72W
05/06/2006                   BELL               TX   EMERGENCY MNGR

            MAIN ROAD THROUGH KILLEEN HAS TWO FEET OF WATER OVER
            ROAD
Local storm report, May 6, 2:22 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 AM CDT SAT MAY 06 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     TSTM WND DMG     VALLEY MILLS            31.66N  97.47W
05/06/2006                   MCLENNAN           TX   DEPT OF HIGHWAYS

            SEVERAL TREES BLOWN DOWN IN VALLEY MILLS (POSSIBLE
            TORNADO)
Local storm report, May 6, 2:26 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 AM CDT SAT MAY 06 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     FLASH FLOOD      TEMPLE                  31.10N  97.36W
05/06/2006                   BELL               TX   EMERGENCY MNGR

            STREETS FLOODED AND CLOSED IN NOLANVILLE AND TEMPLE
Local storm report, May 6, 2:44 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 AM CDT SAT MAY 06 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      TROY                    31.20N  97.31W
05/06/2006                   BELL               TX   EMERGENCY MNGR

            INTERSTATE 35 AT TROY SHUT DOWN DUE TO FLASH FLOODING

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:02 PM CDTSevere Thunderstorm WarningFWDEastland58 min
May 5, 7:55 PM CDTSevere Thunderstorm WarningFWDEastland65 min
May 5, 8:18 PM CDTTornado WarningFWDEastland42 min
May 5, 8:58 PM CDTTornado WarningFWDEastland47 min
May 5, 8:58 PM CDTTornado WarningFWDEastland47 min
May 5, 9:10 PM CDTSevere Thunderstorm WarningFWDStephens65 min
May 5, 9:15 PM CDTSevere Thunderstorm WarningFWDErath60 min
May 5, 9:48 PM CDTSevere Thunderstorm WarningFWDComanche, Mills31 min
May 5, 9:56 PM CDTTornado WarningFWDStephens32 min
May 5, 9:59 PM CDTTornado WarningFWDMills46 min
May 5, 10:08 PM CDTSevere Thunderstorm WarningFWDEastland52 min
May 5, 10:28 PM CDTSevere Thunderstorm WarningFWDComanche62 min
May 5, 10:44 PM CDTTornado WarningFWDMills28 min
May 5, 10:51 PM CDTSevere Thunderstorm WarningFWDLampasas54 min
May 5, 10:57 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton63 min
May 5, 11:05 PM CDTSevere Thunderstorm WarningFWDEastland55 min
May 5, 11:09 PM CDTSevere Thunderstorm WarningFWDMills66 min
May 5, 11:18 PM CDTSevere Thunderstorm WarningFWDErath57 min
May 5, 11:45 PM CDTSevere Thunderstorm WarningFWDLampasas60 min
May 5, 11:50 PM CDTSevere Thunderstorm WarningFWDComanche55 min
May 5, 11:51 PM CDTTornado WarningFWDCoryell39 min
May 6, 12:04 AM CDTSevere Thunderstorm WarningFWDMcLennan56 min
May 6, 12:11 AM CDTSevere Thunderstorm WarningFWDMills64 min
May 6, 12:15 AM CDTFlash Flood WarningFWDMills3 hr
May 6, 12:20 AM CDTTornado WarningFWDMcLennan55 min
May 6, 12:27 AM CDTSevere Thunderstorm WarningFWDErath63 min
May 6, 12:29 AM CDTTornado WarningFWDCoryell46 min
May 6, 12:41 AM CDTSevere Thunderstorm WarningFWDBell64 min
May 6, 12:42 AM CDTFlash Flood WarningFWDCoryell, McLennan3 hr
May 6, 12:46 AM CDTSevere Thunderstorm WarningFWDHamilton, Lampasas51 min
May 6, 12:56 AM CDTSevere Thunderstorm WarningFWDFalls64 min
May 6, 1:14 AM CDTSevere Thunderstorm WarningFWDLimestone, McLennan61 min
May 6, 1:54 AM CDTSevere Thunderstorm WarningFWDBell, Milam66 min
May 6, 2:00 AM CDTFlash Flood WarningFWDBell, Falls2 hr
May 6, 2:14 AM CDTSevere Thunderstorm WarningFWDLimestone46 min
May 6, 2:30 AM CDTFlash Flood WarningFWDLimestone2 hr
May 6, 2:33 AM CDTFlash Flood WarningFWDMilam117 min
May 6, 2:57 AM CDTSevere Thunderstorm WarningFWDMilam, Robertson57 min
May 6, 3:40 AM CDTFlash Flood WarningFWDCoryell, McLennan2 hr
May 6, 3:51 AM CDTFlash Flood WarningFWDBell, Falls2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.